help - I am switching from methadone 110mg to suboxone. I took 70mg today at 0800 and will take suboxone tomorrow (thurs) at 1800 will I be ok. I go into severe withdrawl very quickly, usually 18-24 ours
Hi and welcome to the forum. I don't know much about sub but you will have to come off it also. I preferred to go through the wd's and get it over and done with but good luck someone will post that knows more than I do about suboxone.
You can Do this!
Slow down, not so fast. LOL
You will need to be in withdrawels before you start the Sub. And with Methadone, you may need to wait about 2 days before taking the Sub, due to the half life of the Methadone. If you take the Sub to soon, you will go into precipatated withdrawels, which is wihtdrawels x 10. I'm guessing you are not under a doctors care for the Sub.
Risky bussiness if you don't know what your dealing with.
How much Sub do you intend on taking?
My name is MikeWithFamily. I have been taking Suboxen for almost 2 months now and I am doing wonderful. I was at my highest abuse of 30 - 40 vics a day just before I prayed to GOD for help and he delivered it to me so you do not have to be down to a certain dosage before starting Sub...at least I do not believe so. Here is what I understand about Suboxene. You need to be in withdrawal before taking your first dose of Sub. What my Doctor did was essentially measure my reactions and how far into withdrawal I was according to the reactions I would have such as; how shaky I was when I held my house out straight, how my skin felt..did it feel clammy, sweaty, itchy, crawly, like I wanted to jump out of my skin was what I told him...lol., anyway, he continued to measure me by thehour. I was at his office for a good 4 hours and it was the absolute best 4 hours I have ever invested in. Once he felt I was at a certain point in my withdrawal, then he gave me my first dose which was half of an 8 mg tablet that I had to let melt under my tongue. Once that was gone, he had me lay down for about 20 minutes, then he gave me the other half. When I was done with that, he checked me out and then let go home for the day. Sorry to make this so detailed, buit wanted to give you a really, good idea on what to expect. Anyway, you want to be into withdrawal pretty good before starting your first dose. Once you have had the 1st dose, you will be amazed at how well you feel. It truly is an amazing drug that prevents you from going into Withdrawal. Probably like you, I had tried to quit so many times before, only to give in to the drugs because the withdrawal too severe on me.
Its been 2 months now and I have not had a single pill except for aspirin and it feels wonderful. I feel better thatn I have in years. While taking the Sub, your goal is to try and develop healthier habits than taking Meth or whatever your DOC is.
Now, its true that you have to taper off of the Sub when its time, but the tapering and withdrawal effects are hardly anything. I know because I forgot (while on vacation) to take my 2pm 1/2 tablet. I was so busy with the kids and having fun, that I always just forgot; and I never once, felt any withdrawal effects.
Best of luck Fightman, I will be praying for you.
I have not taken either drug , one of ourmembers wait2long went from methadone to sub .she is very knowledgeable about this .she is a very help person if you click on her profile and you PM her I think she could be a very big help.
You MUST taper down to 20-30mgs of methadone b4 switching to Sub... and then you MUST wait at least 48 hours before starting the Sub. I am assuming you are not doing this under a doctors care based on what you are saying but if you are you need to get a new doctor ASAP
I successfully transitioned from methadone to suboxone. but i was at a low dose 20-30 mgs daily, sometimes more, but rarely. you have to be at this dose of methadone before you can even consider suboxone. i took my last dose of methadone late sunday afternoon, i waited almost 5 full days before my methadone withdrawals started, i took my first dose of sub on thursday late morning, i was immediately sent into precipitated withdrawals, which is like going cold turkey off methadone, but compressing it all into 1-2 days instead of the normal 3-6 weeks. it was awful, debilitating and set me off into a panic to try to fix myself immediately, problem is once your there, theres no getting out except to just sit (if you can) and wait for it to end and hopefully start over the next day i am sorry to say, but if you go through with your plan stated as above, you WILL regret it. and you will not be okay...
it is virtually impossible to go into severe withdrawals from methadone that quickly, methadone has the longest half life of any drug around. i was on a much lower dose for just under a year, and it took me 5 days to start withdrawals, and even then i really wasnt sick enough to start the sub...but i sure was after the fact...
are you doing this under a doctor? or on your own?
if you listen to anything i have said here, at least wait and get your dose down to 30 mgs and stay there for at least a week before starting sub, even with that i cant guarantee you still wont experience precipitated withdrawals...
please, if your going to do this, do it right...
you will be sorry, so sorry as i was,,, its not worth rushing like this...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.